Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 17, NWS Cheyenne, WY

August 20, 2015

NWS Cheyenne, WY issued this red flag warning at Aug 20, 2015, 1:22 PM MDT. It took effect at Aug 21, 2015, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2015, 1:22 PM MDT (19:22 UTC)
In effect from
Aug 21, 2015, 9:00 AM MDT
Expired
Aug 21, 2015, 9:37 PM MDT
In force
13 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS85 KCYS 201922
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MDT THU AUG 20 2015

...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE ON FRIDAY AFTERNOON
FOR FIRE WEATHER ZONES 301...302...304...306...309 AND 310.

.VERY WARM AND DRY CONDITIONS WILL RETURN TO MUCH OF SOUTHEAST
WYOMING ON FRIDAY. WIDESPREAD HUMIDITY VALUES BELOW 15 PERCENT
AND WEST TO SOUTHWEST WINDS GUSTING 25 TO 35 MPH OR HIGHER ARE
EXPECTED AND MAY LEAD TO EXTREME FIRE BEHAVIOR. WINDS SHOULD
DIMINISH AFTER SUNSET ON FRIDAY WITH MODEST HUMIDITY RECOVERIES
EXPECTED OVERNIGHT.

WYZ301-302-304-306-309-211200-
/O.UPG.KCYS.FW.A.0012.150821T1700Z-150822T0200Z/
/O.NEW.KCYS.FW.W.0017.150821T1700Z-150822T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-SOUTHWEST CARBON-
UPPER NORTH PLATTE RIVER BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
122 PM MDT THU AUG 20 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
301...302...304...306...AND 309...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.
  OCCASIONAL GUSTS TO 40 MPH NEAR THE MOUNTAINS.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ310-211200-
/O.NEW.KCYS.FW.W.0017.150821T1700Z-150822T0200Z/
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
122 PM MDT THU AUG 20 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 310.

* WIND...WEST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
949 
WWUS85 KCYS 210344
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MDT THU AUG 20 2015

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ON FRIDAY AFTERNOON
FOR FIRE WEATHER ZONES 301...302...304...306...309 AND 310.

.VERY WARM AND DRY CONDITIONS WILL RETURN TO MUCH OF SOUTHEAST
WYOMING ON FRIDAY. WIDESPREAD HUMIDITY VALUES BELOW 15 PERCENT
AND WEST TO SOUTHWEST WINDS GUSTING 25 TO 35 MPH OR HIGHER ARE
EXPECTED AND WILL LEAD TO EXTREME FIRE BEHAVIOR. WINDS SHOULD
DIMINISH AFTER SUNSET ON FRIDAY WITH MODEST HUMIDITY RECOVERIES
EXPECTED OVERNIGHT. CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR
SATURDAY LATE MORNING AND AFTERNOON FOR FWZ 303 AND 306 AS GUSTY
WINDS AND LOW HUMIDITIES RETURN.

WYZ304-306-211200-
/O.NEW.KCYS.FW.A.0013.150822T1600Z-150823T0200Z/
/O.EXT.KCYS.FW.W.0017.150821T1500Z-150822T0200Z/
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
944 PM MDT THU AUG 20 2015

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 8 PM MDT FRIDAY
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 304
AND 306... 
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 304 AND 306...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING. 

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.
  OCCASIONAL GUSTS TO 40 MPH NEAR THE MOUNTAINS. CONDITIONS COULD
  RETURN SATURDAY LATE MORNING THROUGH THE AFTERNOON FOR FWZ 303
  AND 306.

* HUMIDITY...8 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ301-302-309-310-211200-
/O.EXT.KCYS.FW.W.0017.150821T1500Z-150822T0200Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
944 PM MDT THU AUG 20 2015

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 8 PM MDT FRIDAY
FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES
301...302...309 AND 310...

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. 
  OCCASIONAL GUSTS TO 40 MPH NEAR THE MOUNTAINS. 

* HUMIDITY...8 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
480 
WWUS85 KCYS 211057
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
457 AM MDT FRI AUG 21 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR FIRE
WEATHER ZONES 301...302...304...306...309 AND 310.

.VERY WARM AND DRY CONDITIONS WILL RETURN TO MUCH OF SOUTHEAST
WYOMING TODAY. WIDESPREAD HUMIDITY VALUES BELOW 15 PERCENT AND
WEST TO SOUTHWEST WINDS GUSTING 25 TO 35 MPH OR HIGHER ARE
EXPECTED AND WILL LEAD TO EXTREME FIRE BEHAVIOR. WINDS SHOULD
DIMINISH AFTER SUNSET ON FRIDAY WITH SLOW HUMIDITY RECOVERIES
TONIGHT. CRITICAL FIRE WEATHER CONDITIONS COULD OCCUR AGAIN 
SATURDAY FOR FWZ 303 AND 306.

WYZ304-306-220000-
/O.EXT.KCYS.FW.W.0017.150821T1500Z-150822T0400Z/
/O.CON.KCYS.FW.A.0013.150822T1600Z-150823T0200Z/
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
457 AM MDT FRI AUG 21 2015

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 304 AND 306...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 304 AND 306...

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH.
  OCCASIONAL GUSTS TO 40 MPH NEAR THE MOUNTAINS. RED FLAY
  CONDITIONS COULD RETURN SATURDAY LATE MORNING THROUGH THE
  AFTERNOON FOR FWZ 303 AND 306.

* HUMIDITY...8 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ301-302-309-310-220000-
/O.EXT.KCYS.FW.W.0017.150821T1500Z-150822T0400Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
457 AM MDT FRI AUG 21 2015

...RED FLAG WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 PM
MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE
WEATHER ZONES 301...302...309 AND 310...

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. 
  OCCASIONAL GUSTS TO 40 MPH NEAR THE MOUNTAINS. 

* HUMIDITY...8 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
272 
WWUS85 KCYS 211705
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1105 AM MDT FRI AUG 21 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR FIRE
WEATHER ZONES 301...302...304...306...309 AND 310.

.VERY WARM AND DRY CONDITIONS WILL OCCUR OVER SOUTHEAST WYOMING
TODAY. WIDESPREAD HUMIDITY VALUES OF 10 TO 15 PERCENT AND WEST TO
SOUTHWEST WINDS GUSTING 25 TO 35 MPH OR HIGHER ARE EXPECTED AND
WILL LEAD TO EXTREME FIRE BEHAVIOR. WINDS SHOULD DIMINISH AFTER
SUNSET WITH SLOW HUMIDITY RECOVERIES TONIGHT. CRITICAL FIRE
WEATHER CONDITIONS COULD OCCUR AGAIN SATURDAY FOR FWZ 304 AND
306.

WYZ304-306-220400-
/O.CON.KCYS.FW.W.0017.000000T0000Z-150822T0400Z/
/O.CON.KCYS.FW.A.0013.150822T1600Z-150823T0200Z/
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
1105 AM MDT FRI AUG 21 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 304 AND 306...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 304 AND 306...

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. RED
  FLAG CONDITIONS COULD RETURN LATE SATURDAY MORNING THROUGH THE
  AFTERNOON FOR FWZ 304 AND 306.

* HUMIDITY...8 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

WYZ301-302-309-310-220400-
/O.CON.KCYS.FW.W.0017.000000T0000Z-150822T0400Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1105 AM MDT FRI AUG 21 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR FIRE WEATHER
ZONES 301...302...309 AND 310...

* WIND...WEST-TO-SOUTHWEST 15 TO 25 MPH WITH GUSTS 25 TO 35 MPH. 
  OCCASIONAL GUSTS TO 40 MPH NEAR THE MOUNTAINS. 

* HUMIDITY...8 TO 12 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
LEAD TO EXTREME FIRE BEHAVIOR.

&&

$$
584 
WWUS85 KCYS 220337
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
937 PM MDT FRI AUG 21 2015

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON FOR FIRE
WEATHER ZONES 301...302...304...306...309 AND 310.

.GUSTY WEST TO SOUTHWEST WINDS WILL DIMINISH THIS EVENING WITH
SLOW HUMIDITY RECOVERIES TONIGHT. CRITICAL FIRE WEATHER CONDITIONS
COULD OCCUR AGAIN SATURDAY FOR FIRE WEATHER ZONES 304 AND 306.

WYZ304-306-221200-
/O.CAN.KCYS.FW.W.0017.000000T0000Z-150822T0400Z/
/O.CON.KCYS.FW.A.0013.150822T1600Z-150823T0200Z/
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
937 PM MDT FRI AUG 21 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES
FOR FIRE WEATHER ZONES 304 AND 306 THIS EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR
FIRE WEATHER ZONES 304 AND 306... 

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING THIS EVENING. RED FLAG CONDITIONS MAY RETURN LATE
SATURDAY MORNING THROUGH THE AFTERNOON FOR FIRE WEATHER ZONES 304
AND 306.

* WIND...WEST 15 TO 25 MPH AND GUSTY SATURDAY AFTERNOON.

* HUMIDITY...10 TO 15 PERCENT SATURDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$

WYZ301-302-309-310-220445-
/O.CAN.KCYS.FW.W.0017.000000T0000Z-150822T0400Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
937 PM MDT FRI AUG 21 2015

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES
FOR FIRE WEATHER ZONES 301...302...309 AND 310...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WEST TO SOUTHWEST WINDS WERE DIMINISHING THIS EVENING WITH RELATIVE
HUMIDITIES SLOWLY RISING ABOVE 15 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 20, 11:15 AM MDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 20, 11:15 AM MDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MDT THU AUG 20 2015

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 330 AM MDT THU AUG 20 2015

VERY LITTLE IN THE WAY OF CHANGES FROM THE PREVIOUS FORECAST
THROUGH THE SHORT TERM PERIOD. LOOKING FOR A LOT OF SUNSHINE TODAY
AS DRY NORTHWESTERLY FLOW WILL BE IN PLACE. MINIMAL CLOUD COVER
AND DOWNSLOPE WINDS WILL YIELD WARMER TEMPERATURES TODAY WITH
HIGHS CLOSER TO THE SEASONAL NORMS...MAINLY IN THE 80S OUTSIDE OF
THE MOUNTAINS. COULD SEE SOME CONVECTION FORM OFF THE HIGHER
TERRAIN THIS AFTERNOON BUT THE POTENTIAL FOR MEASURABLE
PRECIPITATION AT ANY ONE LOCATION IS VERY LOW.

UPPER LEVEL FLOW WILL TURN WESTERLY FRIDAY ALONG WITH RISING
HEIGHTS. THIS WILL MAKE FOR A VERY WARM AND DRY DAY WITH HIGH
TEMPERATURES FROM THE MID 80S TO MID 90S OVER THE AREA. GUSTY
WINDS WILL INCREASE THE FIRE DANGER...ESPECIALLY OVER PORTIONS OF
SOUTHEAST WYOMING WHERE THERE IS A FIRE WEATHER WATCH IN EFFECT.

COOLER AIR WILL MAKES ITS WAY SOUTHWARD ON SATURDAY WITH A COLD
FRONT MOVING ACROSS THE AREA DURING THE MORNING HOURS. A FAIRLY
STRONG SHORTWAVE STILL LOOKS LIKE IT WILL REMAIN NORTH OF THE
FORECAST AREA MEANING CHANCES FOR PRECIPITATION SATURDAY WILL BE
ON THE LOW SIDE. STILL SOME UNCERTAINTY WITH HIGH TEMPERATURES
SATURDAY AS EXACT TIMING AND STRENGTH WILL BOTH PLAY FACTORS AS
TO HOW FAR TEMPERATURES WILL BE ABLE TO RISE.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 230 AM MDT THU AUG 20 2015

STRONG UPPER-LEVEL RIDGING IS EXPECTED TO EVOLVE ACROSS THE CENTRAL
ROCKIES EARLY IN THE EXTENDED. SUNDAY WILL LIKELY BE THE COOLEST DAY
OF THE PERIOD IN THE WAKE OF A DEPARTING SHORTWAVE TROUGH...WITH 700
MILLIBAR TEMPS GENERALLY LESS THAN 10 DEG C PER SEVERAL MEDIUM RANGE
MODELS. GFS/ECMWF/GEM ALL SHOW A VERY WARM ENVIRONMENT WITH H7 TEMPS
AT OR ABOVE +16 DEG C ACROSS MUCH OF THE CWA ON MON/TUE. LARGE SCALE
SUBSIDENCE AND MINIMAL MOISTURE IN THE 700-300 MILLIBAR LAYER WOULD
SUGGEST NIL CHANCES FOR PRECIPITATION THROUGH WED...ALONG WITH SOME
RATHER WARM SURFACE TEMPERATURES EARLY IN THE WEEK. THERE ARE A FEW
MAJOR DIFFERENCES IN THE MODELS HEADING INTO WED. THE ECMWF SHOWS A
CONTINUATION OF STRONG RIDGING ALOFT...WHILE A MORE PROGRESSIVE GFS
SUGGESTS A VIGOROUS MID LEVEL WAVE OVER THE PAC NW AND MOIST SOUTH-
WEST FLOW OVER THE CWA. CONTINUED TO RESTRICT POPS TO THE MOUNTAINS
AS CONFIDENCE IN ANY ONE SCENARIO SIMPLY IS NOT THERE. A COOL FROPA
ON WED EVE/EARLY THU MAY PROMOTE ONE OF OUR BETTER CHANCES FOR MORE
WIDESPREAD PRECIPITATION...BUT OPTED TO KEEP POPS ON THE LOWER SIDE
GIVEN CONSIDERABLE DIFFERENCES IN THE OVERALL PATTERN PORTRAYED BY
THE LATEST MODEL SUITE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY MORNING)
ISSUED AT 1115 AM MDT THU AUG 20 2015

VFR EXPECTED THROUGH THE PERIOD THOUGH THERE WILL BE SOME SMOKE
MAINLY AFFECTING AREAS OVER THE SE WY TERMINALS. THERE IS A SMALL
CHANCE FOR AN ISOLATED THUNDERSTORM AROUND THE SOUTH LARAMIE RANGE
BETWEEN 21-00Z BUT THIS IS NOT EXPECTED TO HAVE A SIGNIFICANT IMPACT
ON AVIATION INTERESTS.

&&

.FIRE WEATHER...
ISSUED AT 330 AM MDT THU AUG 20 2015

VERY LITTLE IN THE WAY OF FIRE WEATHER CONCERNS TODAY AS HUMIDITY
VALUES AND WIND SPEEDS BOTH REMAIN BELOW CRITICAL THRESHOLDS. THE
ONLY MARGINAL AREA TODAY IS INTO SOUTHWEST CARBON COUNTY WHERE
HUMIDITY VALUES WILL DIP TO AROUND 20 PERCENT WHILE WINDS WILL
GUST TO NEAR 20 MPH THIS AFTERNOON.

THE MAIN FIRE WEATHER CONCERN IS FRIDAY WHEN WARMER TEMPERATURES
AND STRONGER WINDS WILL CREATE A GREATER THREAT FOR EXTREME FIRE
BEHAVIOR. WESTERLY WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS
MUCH OF SOUTHEAST WYOMING WITH GUSTS 30 TO 40 MPH OVER HIGHER
ELEVATIONS. MINIMUM DAYTIME RELATIVE HUMIDITY VALUES WILL DIP TO
10 TO 15 PERCENT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR WYZ301-302-304-306-309.

NE...NONE.
&&

SHORT TERM...SML
LONG TERM...CLH
AVIATION...RE
FIRE WEATHER...SML
Hazardous weather outlook, Aug 20, 10:20 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT THU AUG 20 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-211630-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1020 AM MDT THU AUG 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

AREAS OF SMOKE WILL REMAIN OVER THE AREA TODAY...WITH VISIBILITIES
REDUCED TO 6 MILES AT TIMES. THOSE WHOM HAVE BREATHING
SENSITIVITIES DUE TO SMOKE SHOULD TAKE THE APPROPRIATE
PRECAUTIONS...SUCH AS STAYING INDOORS AND KEEPING THE WINDOWS
CLOSED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.